Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes chronic diarrhea while on Metoprolol, lisinopril, Metformin, Furosemide and Potassium Chloride?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3467 Questions

default
Posted on Fri, 18 May 2018 in Medicines and Side Effects
Question: I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10 mg 2 tablets daily furosemide 40 mg 1 tablet daily and potassium 20 meq 1/2 tablet twice a day I take all at one time then the second half later in the evening The problem is I have diahrea and don't know what is causing it. my email is YYYY@YYYY

this has been an ongoing sistuation
doctor
Answered by Dr. Panagiotis Zografakis 33 minutes later
Brief Answer:
metformin and potassium may be causing it

Detailed Answer:
Hello,

although I can't diagnose anything from afar it seems very likely that a chronic diarrhea without any other symptoms may be caused by either metformin or potassium or their combination (even more with that) as diarrhea is a common side effect for these drugs. Metoprolol and lisinopril are other potential offenders as they may cause diarrhea in up to 5-10% of patients taking them.

Some basic tests should be done to exclude common causes like a stool culture and microscopic examination. If they're both clear and your problem started after initiating any of the aforementioned drugs then a side effect is very likely.

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Chronic diarrhea

doctor1 MD

Hi, over five years now I have suffered from chronic diarrhea. Also, when I don t have diarrhea my stool is hard and shaped like pellets. After 2 years I noticed I was lactose because my body wouldn t digest anything diary anymore. I ve been in and out of the doctors too many times and they constantly have me take blood tests. I have to keep switching doctors because I have personal problems with my insurance. All of my blood results and stool samples are normal except I have hyperbilirinemia. I constantly feel fatigue, nausea, excruciating stomach pains, side pains, sore legs, chest pains, heart burn, bloated stomach, difficulty swallowing, weight loss, and a major loss of appetite. What do you think is wrong with me? I want a better understanding of what I might have this way I will know exactly what I should be tested for when I go to the doctors. Money is a huge issue for me right now. Thanks you for reading.

doctor1 MD

Hello Sir, I am 34 years old man and suffering from IBS and some other intestine problems for last 6-7 years. for last few months I am facing chronic diarrhea, every day I have to go bathroom 3-4 times specially in the morning time. I also feel burning in stool passing area and little pain in abdomen. I consulted a physician at Ranchi and he prescribed Cynocal 16, Triwin 5, Xenda plus, Rcifax 400, famtac 40 I am also a patient of thryoid and taking Thyrox-50 for last two years. please suggest me the correct medicines. Regards, Anit

doctor1 MD

Hi my name is Amy ...my concern is that I have chronic diarrhea for the past 4 weeks. I am 36 years old been diagnosed with hypoglycemia and i am anemic. I am taking tylenol arthritis everyday for pain 6 tablets daily for back & neck injuries..I am starting to loose weight because everything i eat gives me stomach pains & gas then diarrhea..sometimes it occurs right after eating & sometimes it takes a little longer .My stomach is very tender.I am not pregnant due to Tubal ligation back in 2000.Non smoker but am overweight.

doctor1 MD

I have a 3 year old son. From the time he was about 1.5 years old he would experience bouts of chronic diarrhea that would last for 1-2 weeks. He had no other symptoms. We went to the pediatrician and he recommended a lactose-free diet. Fast-forward to present time. My son has light colored stools (clay/light tan), frequent loose stools, and stomach aches on an almost daily basis. His growth/weight are on track and consistent. What tests should I request to find out what is wrong with him?

doctor1 MD

Will a HIDA scan help in the diagnosis of Habba Syndrome?

doctor1 MD

I have heard on t.v. about a problem called nets I have had bowel problems since 1999 after radiation and I am wondering if this could possibly be the problem as I have lost 8 kgs in less than 2 months